MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular lens (iol) model za9003 with 12.5 dipoter was inserted into the patient's operative eye and the haptic broke off.The iol was removed by cutting the lens in half.There was no patient injury and no medical intervention was required.The procedure was completed successfully using the same model and diopter size lens as a replacement.The patient outcome was reported as doing well.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no additional complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information this report will capture device evaluation.Device available for evaluation: yes.Returned to manufacturer: 11/29/2018.Device returned to manufacturer: yes device evaluation: the za9003 lens was received in its original package.Visual inspection using magnification was performed to the returned sample: loose fibers/particles were observed on lens related the handling of the unit.Residues of viscoelastic material was observed on lens.The lens was observed with a large cut.One of the haptic was observed detached.The detached haptic piece was not returned.The other haptic was observed damaged/distorted.The condition in which the sample returned is consistent with a lens that was implanted and removed.Conclusion: as a result of the investigation there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key7972045
Report Number2648035-2018-01337
Device Sequence Number11076559
Product Code HQL
UDI-Device Identifier05050474528864
UDI-Public(01)05050474528864(17)200208
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2020
Device Model NumberZA9003
Device Catalogue NumberZA90030125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/30/2018
12/03/2018
10/25/2020
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date11/21/2018
12/17/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CARTRIDGE MODEL AND LOT NUMBER.
Date Report Sent to FDA01/01/2005